Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 15, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Nov 4, 2011, 3:56 PM CDT for 26 counties in Nebraska; Harrison County, Monona County, Iowa. It took effect at Nov 5, 2011, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 3:56 PM CDT (20:56 UTC)
- In effect from
- Nov 5, 2011, 11:00 AM CDT
- Expired
- Nov 5, 2011, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 28 counties
Harrison County, IA, Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 48 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WWUS73 KOAX 042056 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 356 PM CDT FRI NOV 4 2011 ...STRONG SOUTH WINDS SATURDAY... .AN AREA OF STRONG LOW PRESSURE WILL DEVELOP OVER WESTERN NEBRASKA SATURDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 45 MPH SATURDAY AFTERNOON. IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088-089-050500- /O.NEW.KOAX.WI.Y.0015.111105T1600Z-111106T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE... SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE... FAIRBURY...BEATRICE 356 PM CDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY. * TIMING...STRONG WINDS ALOFT WILL BEGIN TO MIX DOWN AFTER SUNRISE AND INCREASE THROUGH THE AFTERNOON. THE WINDS WILL REMAIN STRONG INTO THE EARLY EVENING GRADUALLY DECREASING AFTER MIDNIGHT. * WINDS...SOUTH WINDS AT 10 TO 20 MPH SATURDAY MORNING INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE AFTERNOON AND THE EARLY EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING VEHICLES DIFFICULT...ESPECIALLY ON EAST TO WEST ROADS. LOOSE ARE LIGHTWEIGHT OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
4 follow-up statements
790 WWUS73 KOAX 050142 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 842 PM CDT FRI NOV 4 2011 ...STRONG SOUTH WINDS SATURDAY... .AS LOW PRESSURE DEEPENS OVER WESTERN NEBRASKA SATURDAY...SOUTH WINDS WILL INCREASE ACROSS THE REGION WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO AROUND 45 MPH EXPECTED SATURDAY AFTERNOON. IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088-089-050945- /O.CON.KOAX.WI.Y.0015.111105T1600Z-111106T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE... SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE... FAIRBURY...BEATRICE 842 PM CDT FRI NOV 4 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY... * TIMING...SOUTH WINDS WILL INCREASE SATURDAY MORNING AND BE ESPECIALLY STRONG DURING THE AFTERNOON HOURS. WINDS WILL REMAIN STRONG INTO THE EARLY EVENING BEFORE GRADUALLY DECREASING AFTER MIDNIGHT. * WINDS...WILL INCREASE FROM THE SOUTH TO 20 TO 30 MPH IN THE MORNING AND TO 25 TO 35 MPH WITH GUSTS OF AROUND 45 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...THE WINDS WILL MAKE DRIVING VEHICLES DIFFICULT... ESPECIALLY ON EAST TO WEST ROADS. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
075 WWUS73 KOAX 050847 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 347 AM CDT SAT NOV 5 2011 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088-089-052115- /O.CON.KOAX.WI.Y.0015.111105T1600Z-111106T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE... SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE... FAIRBURY...BEATRICE 347 AM CDT SAT NOV 5 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...SOUTH WINDS WILL INCREASE THIS MORNING AND BE ESPECIALLY STRONG DURING THE AFTERNOON HOURS. WINDS WILL REMAIN STRONG INTO THE EARLY EVENING BEFORE GRADUALLY DECREASING AFTER MIDNIGHT. * WINDS...WILL INCREASE FROM THE SOUTH TO 20 TO 30 MPH IN THE MORNING AND TO 25 TO 35 MPH WITH GUSTS OF AROUND 45 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. * IMPACTS...THE WINDS WILL MAKE DRIVING VEHICLES DIFFICULT... ESPECIALLY ON EAST TO WEST ROADS. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
311 WWUS73 KOAX 052114 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 414 PM CDT SAT NOV 5 2011 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088-089-060000- /O.CON.KOAX.WI.Y.0015.000000T0000Z-111106T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE... SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE... FAIRBURY...BEATRICE 414 PM CDT SAT NOV 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...SOUTH WINDS WILL REMAIN STRONG THROUGH 7 PM...THEN WILL GRADUALLY DECREASE DURING THE EVENING AND OVERNIGHT. * WINDS...SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH DECREASING TO 15 TO 30 MPH THIS EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING VEHICLES DIFFICULT... ESPECIALLY ON EAST TO WEST ROADS. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
362 WWUS73 KOAX 060003 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 703 PM CDT SAT NOV 5 2011 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088-089-060115- /O.EXP.KOAX.WI.Y.0015.000000T0000Z-111106T0000Z/ MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE- MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...BLOOMFIELD... HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE...ALBION... NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE... SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE... FAIRBURY...BEATRICE 703 PM CDT SAT NOV 5 2011 ...WIND ADVISORY HAS EXPIRED... HOWEVER...SOUTHEAST WINDS OF 15 TO 25 WITH GUSTS OF OVER 30 MPH WILL CONTINUE OVER THE AREA THIS EVENING BEFORE DROPPING OFF LATER TONIGHT. $$ CHERMOK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:25 PM CDT, 31 minutes earlier.
Area forecast discussion, Nov 4, 3:25 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CDT FRI NOV 4 2011
.SHORT TERM...TONIGHT THROUGH MONDAY.
THE MAIN CHALLENGES IN THE SHORT TERM...WILL BE THE WINDS FOR
SATURDAY ALONG WITH HEADLINES...THE CHANCE FOR CONVECTION SATURDAY
EVENING...AND ONSET OF PRECIPITATION MONDAY.
OVER THE NEXT DAY...THE LONGWAVE TROF OVER THE WESTERN U.S. WILL
BECOME NEGATIVELY TILTED AND SWING INTO THE WESTERN PLAINS.
MEANWHILE SURFACE LOW PRESSURE WILL STRENGTHEN OVER WESTERN
NEBRASKA WITH H85 WINDS INCREASING FROM THE SOUTH AT 50 TO 55KTS.
TONIGHT...SOME LOW LEVEL MOISTURE IN THE FORM OF SOME STRATUS MAY
TRY TO WORK INTO THE EASTERN PART OF THE CWA. SURFACE WINDS SHOULD
HOLD TEMPS UP TONIGHT AND WILL BE MOSTLY IN THE 30S WITH A FEW 40S
FOR LOWS. IN COORDINATION WITH SURROUNDING OFFICES...HAVE ISSUED
A WIND ADVISORY AS WINDS INCREASE TO 25KTS OR HIGHER FOR THE LATE
MORNING THROUGH THE EARLY EVENING HOURS. THE WINDS WILL REMAIN
ON THE STRONG SIDE IN THE EVENING...THEN GRADUALLY DECREASE AFTER
MIDNIGHT. A NARROW BAND OF MOISTURE DOES SWING THRU AS THE MID
LEVEL TROF SWINGS THRU ALONG WITH SOME STEEP LAPSE RATES AND
STRONG WARM AIR ADVECTION. IT STILL LOOKS QUITE DRY AND ANY
CONVECTION SHOULD BE ISOLATED. HIGHS SATURDAY WILL TOP OUT IN THE
60S.
THE MID LEVEL TROF CONTINUES TO LIFT NORTHWARD INTO THE NORTHERN
PLAINS OVERNIGHT...HOWEVER THERE IS SOME ENERGY BACK TOWARD
CALIFORNIA AND NEVADA. THIS ENERGY WILL BE THE NEXT STORM SYSTEM
FOR EARLY NEXT WEEK. BY MONDAY AFTERNOON...THERE SHOULD BE A MID LEVEL
CLOSED LOW NEAR THE FOUR CORNERS AREA WITH A WARM FRONT NEAR THE
KANSAS/NEBRASKA BORDER. STRONG LIFT OVER THE FRONT WITH
WARM...MOIST...UNSTABLE AIR BEING LIFTED OVER THE FRONT SHOULD
RESULT IN INCREASING SHOWERS AND THUNDERSTORMS NEAR THE FRONT IN
SOUTHEAST NEBRASKA MONDAY AFTERNOON.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
SYNOPTIC SCALE FORCING INCREASES AND SPREADS OVER THE CNTRL PLAINS
MONDAY NIGHT AND TUESDAY IN RESPONSE TO APPROACH OF POTENT SHORTWAVE
TROF EJECTING FROM THE SWRN STATES. ECM...AS OPPOSED TO THE
GFS/CMC...IS ADVERTISING A MORE FAVORABLE JET STRUCTURE FOR THE
SHORTWAVE TROF TO CLOSE OFF FOR A SHORT TIME...WITH 500MB HGT FALLS
AROUND 15 DAM PROGGED. IN ANY EVENT...MODELS ARE IN VERY GOOD
AGREEMENT STRENGTHENING DPVA WILL INDUCE SFC CYCLOGENESIS NEAR THE
OK PANHANDLE WITH STRONG SURGE OF GULF MOISTURE INTO THE PLAINS.
COMBINATION OF STRONG UPPER DYNAMICS...AMPLE MOISTURE...AND STOUT
AGEOSTROPHIC FORCING ALONG THE FRONTOGENETIC BNDRY WILL LIKELY LEAD
TO GENEROUS PCPN AMOUNTS OVER A LARGE PART OF THE REGION. BY TUESDAY
NIGHT PCPN WILL GRADUALLY END AS BEST FORCING AND MOISTURE SOURCE
GETS DISPLACED EAST OF THE CWA. AS OF NOW IT APPEARS RAIN WILL BE
DOMINATE PCPN TYPE...WITH A POSSIBLE RAIN/SNOW MIX ON THE CWA WRN
PERIPHERY LATE TUESDAY NIGHT. OTHERWISE DRY CONDITIONS THEN
WEDNESDAY THRU FRIDAY.
DEE
&&
.AVIATION...
...18Z TAFS FOR KOMA...KLNK...KOFK
VFR CONDITIONS EXPECTED THROUGHOUT TAF PERIOD. SOUTHERLY SFC WINDS
WILL CONTINUE TO INCREASE THIS AFTERNOON TO 22-25KTS WITH GUSTS
DIMINISHING NEAR SUNSET. WINDS AT AROUND 800-1000FT WILL INCREASE
OVERNIGHT TO AROUND 35-40KTS SO WL CONTINUE MENTION OF LLVL WIND
SHEAR OVERNIGHT. SOUTHERLY SFC WINDS WILL INCREASE AGAIN AFTER
SUNRISE SATURDAY MORNING WITH GUSTS TO NEAR 30KTS BY 18Z. STRONGER
WINDS LIKELY IN THE AFTERNOON...AFTER THE TAF PERIOD.
KERN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM TO 7 PM CDT SATURDAY FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088-089.
IA...WIND ADVISORY FROM 11 AM TO 7 PM CDT SATURDAY FOR IAZ043-055.
&&
ZAPOTOCNY/DEE/KERNHazardous weather outlook, Nov 4, 4:21 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 421 AM CDT FRI NOV 4 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-042330- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 421 AM CDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ARE EXPECTED DURING THE DAY ON SATURDAY. A STORM SYSTEM WILL MOVE INTO THE REGION ON MONDAY INTO TUESDAY AND MAY BRING ISOLATED THUNDERSTORMS TO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.